Posted by: shelleyjomoozings | October 26, 2008

Yikes! … What the heck???!!!!!!!!!!!

Yikes!
Yikes!
Woah! What the heck?!?!?!?!?!?!!!
Okay, now THIS is what I am talking about, right here.
I guess I need to post this just so I can see it and know I am not a crazy person for being concerned about the level of hairloss I am experiencing, or about how wierd my allergies and intollerances are.
I have dealt with hairloss off and on for several years now, and a couple of years ago I actually went to a dermatologist because of the alarm I was feeling. I actually had spots that were so near bald that if my hair wasn’t lying right those areas would show.
The specialist just had me collect hair from everywhere (shower, comb, brush, sinks, counters, clothing, car seats, etc.) each day for 10 days, count it and put it in envelopes, then bring it in, all the while going balder and balder.
Basically, he told me not to worry, as it is “normal” to lose 100 hairs a day or more! I don’t think so! Not this girl!
Anyway, talk about jumping my spiritual life into hyper-drive. Laughing out loud here. I was one praying girl, and for everyone in the world going through this, men, too. I can sympathize, guys, I really can.  ;O)
This was yet one more season in my life where I had to face the truth of my own vanity! As I am a more “natural” girl, I never think of myself as vain. (I am too sensitive or allergic to make-ups, stockings and such, so I just don’t bother with them much.) But, vain I am! Totally!
(The first reality check on my vanity came with the loss of a front tooth! Now THAT will bring any girl’s vane side to the front real quick, especially when her bosses say, just come on in, we won’t mind! Oh, yeah. Riiiight!) Hel-looooo! I WILL, and I am what matters when it is my vanity being exposed! (Um, in these situations, I also get an “I” problem.)
Anyway, somebeody give me that good quote on vanity and I will insert it here.
The amazing thing was that this baptist gal I worked with temporarily on my bus, who doesn’t really believe in current use of gifts of the Holy Spirit (just like I didn’t when I was a baptist, before He gave them to me!) walked up to me and said, “I keep thinking I need to tell you about this article I read. It talked about how many people react to fish like salmon and tuna with hair loss. They are saying it is due to the mercury, but no one knows for sure.”
… oooh, Yes, Lord! I hear You!  ;-)
I was, at that time eating salmon 5 days a week or more, and tuna many days a week, and she knew that. I was feeling quite healthy and energetic from it, but was experiencing some of the “usual” reactions I have to various things, occasional hives, rashes, etc. Hmmm.
So, I stopped all salmon and tuna, eventually all fish and finally the hairloss stopped!
My hair was actually filling in within a few weeks, and I was praying, blessing and anointing my head regularly, let me tell you.
I went through this in a minor way once after that, and checked the vitamins I had started taking, (oops fish oil, minerals) and tossed those puppies, with my hair growing back in fairly quickly!
Lesson learned. Pay attention to where fish hides. And minerals. (The rash and skin texture I get on my face with minerals in vitamins is none too pretty either, and this plain, vain girl gets cranky real fast! Not to mention ridiculously emotional over all the dumb stuff.)
So now, here I am on a very necessary new medication, and my doctor is not giving me any options. STAY ON IT!
(In all fairness to him, it is for my blood glucose, and my levels are climbing and not responding to diet and exercise alone, so it is very important. I have tried other diabetes medications, and I have some much more miserable reactions to those…don’t ask! Nothing I can deal with while driving for hours at a time.)
My reactions to this medication have been interesting. Rash, nausea, headache, small hives, increasing sinus infection symptoms and the pain with it, all going away or growing less within a few days.
Then, hair loss increasing, then the swollen fingers, hands, ankles, pain and inflammation in joints and stiffness, eventually leading to the huge ankle, plantar facitis in my foot and heel tendon, redness and swelling up my leg, into my booty and so much pain that I am eating anti-inflammatories, which also have their little negative side effects on me. Ugh!
Half the swelling as the day before.

Half the swelling as the day before.

 (Looks like Gramma’s ankles. Now I understand!)

How’s this for a med reaction?

 

However, the anti-inflammatory does take the misery down with the swelling, which is less but not gone, and I can walk without limping now and ride my exercise bike. ;O)  Makes me happy!
sigh! What to do?
It would be more simple for me if my blood glucose levels would come down and stay there on this medication.
I am eating very rightly on the diabetic food plan, and riding my bike for 20 minutes a few times a day or for an hour – an hour and a half at once, almost every day. I am actually successfully losing weight!
One day, my bg levels will be almost down to where they should be, then another day they will be so high it is upsetting, and with no changes in patterns or medication.
I need to stay on this medication for a few weeks to give it a chance, but will I be bald before then? I pray not! Noooo!
When I talk with a doctor, any doctor about this allergic response I have, as well as some other ones, they just don’t seem to get it, and tell me to keep doing what I am doing. They don’t know what it is like to be female, so “not old” and having such extremely thinning hair, only to look at that amount of hair in the tub all too regularly. Or to have such miserable conditions that you don’t normally have to deal with, just because you need a medication.
And that wad of hair…is only what comes out in the shower. It doesn’t include the sink, hairbrush, comb, hair dryer filter, where ever else it is lying around, just waiting to discourage and freak me out!
This is one fear I must face with grace, and honestly…I just don’t know how.
I haven’t gotten that one yet.
I am a person who can’t stand barettes, clips, hair ties, or hats on my head, not even visors! How am I to deal with wigs? Yikes! Aaaarrrggghhhh! NOT!
Papa, please heal me and until then, grant me the ability to deal with this in grace and without the emotional upset. I really need to be healed from all these allergies and intollerances to so many, many things, as well as the diabetes. It just isn’t funny at all, and I need Your help!
Anyone who reads this, please pray for me. If there is something I need to get a clue on, God needs to speak to me so I can deal with it. He can speak through you and I will listen.
If you have any insight, I am all ears.
Advertisements

Responses

  1. Hi Shelley. Oh my gosh, that is a crazy amount of hair loss. K…I am thinking. I had that happen too when I was on lupron injections. I am trying to remember what helped, and I can’t for the life of me remember what I did. But I am going to rack my brain on what can help. And of course I am going to pray for you, and tell you I understand. Cause I HAVE been there. NOT COOL.

    I miss you, I need you, I want to hug you and be with you. I need my Shelley encourager! Oh I LOVE LOVE LOVE you. K. I am done…for now. Praying!


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Categories

%d bloggers like this: